News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Other infections

Question: Cellulitis


 Samba - Tue Aug 21, 2007 2:46 pm

I am a 52yo, obese female. I have asthma and HBP which is under control with medication (Advair, metropolol and dyazide). 4 months ago I was hospitalized for a week with cellulitis in my left leg. Most of my leg and foot was red, swollen and very painful and I had a fever for days ranging up to 104F. I was treated with IV antibiotics. During my hospitalization, large, fluid filled blisters formed on my calve. I had home care for a couple of weeks to wrap my leg in sterile dressings and compression wrap. The blisters finally stopped draining after, about, two weeks. During that time the skin on my entire leg and foot peeled as if I had a bad sunburn.
Since that time I frequently get blisters again on that same leg, in the same area where the original ones were the worst. No fever or pain, just the fluid filled blisters just under the skin that break open and drain. The fluid is clear with a slight yellow tint. My doctor says I will have to be careful with this leg the rest of my life. I am doing just that with keeping it clean and moisturized and using gauze dressings when the blisters open and drain. Is this ever going to end? Why is this fluid building up there?
 Dr. Chan Lowe - Tue Aug 21, 2007 10:54 pm

User avatar Hi Samba,

It sounds as if you may have had an infection called staphylococcal scalded skin syndrome. It classically causes a cellulitis and skin blisters.

I am not as familiar with it causing recurrent blisters, though. You may want to consider seeing a dermatologist for an evaluation. They are the skin experts and may have some ideas on how to help keep your skin from blistering.

Sorry I can't really answer your questions that well. I hope this is at least a little bit helpful.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here